... discontinued because of side-effects. I've had a difficult time dealing with the personality changes every day. Because my partner can see my struggles with her, she now wants to leave and go somewhere else during this withdrawal. I think she'll have even less support elsewhere. But she says staying here is creating problems in the relationship. What do I do? What does she do?
Is a doc doing this? I'm not a doc but I have experience with all these drugs and I don't think this is being done the best way possible. First of all Valium is also a Benzo and it's the most addictive Benzo there is. As far as I know the main thing that separates Klonopin from other Benzos is how long it stays in us. So I tend to think that trying to wean her off Klonopin with Valium is risky at best. Actually using any other Benzo may not work because they all wear off quicker. I know that with opioid drugs it is often useful to change from the drug the person is hooked on to another drug to do the wean. But I don't know how well this will work with a Benzo. I would think the best way to do it would be a slow taper off Klonopin. A plan where she cuts the dose even once per month.
The problem is our brains produce a natural chemical similar to the Benzos. When we start taking a Benzo our brains get lazy and stop making that chemical. This is why we have to taper off slowly. We have to give our brains time to start making the natural chemical again.
But then there is another factor, which is why did she start taking Klonopin? If the original reason for taking Klonopin hasn't been resolved or taken away, then withdrawing off Klonopin will bring about the return of the symptoms. If it was anxiety, when the anxiety returns it will be almost unbearable. So again, I think the way to do this is to slowly taper off Klonopin. If she insists on using another Benzo I suggest Ativan or Tranxene. Neither of them is as addicting as Valium, and I think Tranxene may last almost as long as Klonopin. I'm not sure, It's been 25 years since I took it and I would have to look it up again. You can look up anything right here using the drugs A - Z feature on this page.
Finally, I don't see how Neurontin will help with Benzo wds? I also must point out that Neurontin is hard to stop when you take it for a long time. I don't know anything about it being discontinued. Are you sure it isn't back ordered, or just 1 of the drugs the nationwide drug shortage has effected? Many drugs, OTC and prescription, have been effected. Maybe Neurontin is the latest. But there are many other drugs in that class. I hope the rest are still available. Or what about Lyrica? It's very similar to Neurontin.
I would like to ask what illness is your friend taking these drugs for? Is it anxiety, pain, insomnia or a seizure disorder? Or perhaps some other condition I am unaware of? I am not an expert. Just a well informed layman.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2010 • 2 answers
Benzodiazepine Withdrawal - hi - my fiancee was messing around with various dosages of benzo for two
Posted 2 May 2011 • 9 answers
Posted 30 Oct 2011 • 6 answers
Posted 17 Nov 2011 • 2 answers
Benzodiazepine Withdrawal - Looking for help getting off Klonopin permanently I need some advise on?
Posted 21 Nov 2015 • 3 answers